Thunderstorm Wind, Pike
- When
- October 18, 12:10 AM CST
- Where
- Pike County, New Canton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -91.100
A tree was blown down across a road in town.
Elevated convection developed north of a warm frontal boundary that extended from just southwest of Kansas City to just south of Columbia then into southern Illinois near Sparta. Numerous reports of wind damage were received as well as 4 tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Elevated convection developed north of a warm frontal boundary that extended from just southwest of Kansas City to just south of Columbia then into southern Illinois near Sparta. Numerous reports of wind damage were received as well as 4 tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 17, 11:09 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1209 AM CDT THU OCT 18 2007 .UPDATE... GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE THAT IS PROGGED TO CONTINUE THROUGH 09Z. AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60 DEWPOINTS INTO CWA. IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF 40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT. LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA. THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2 INCHES OVER THE ERN PART OF THE CWA. STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH 21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES THROUGH TOMORROW AFTN. BRITT && .DISCUSSION... A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO. SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE FORECAST AREA IS RAIN FREE NOW. UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING. SURFACE LOW WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT. THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE APPLACHIANS. TPS && .AVIATION... FOR THE 06Z TAFS... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW MOVING ACROSS THE FORECAST AREA. THE POTENTIAL STILL EXISTS FOR SEVERE CONVECTION WITH WINDS IN EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL... ESPECIALLY FOR KSTL AND KSUS. PCPN SHOULD COME TO AN END FROM WEST TO EAST BETWEEN 09Z AND 13Z. OTHWERWISE...SURFACE WINDS WILL BE QUITE GUSTY BY DAYBREAK AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE THAN 30 KTS IN SOME PLACES. AS FOR CIGS...MVFR CIGS TO IMPROVE BY MID MORNING...THEN LOWER BACK DOWN TO LOW MVFR AFTER 01Z AS WRAP AROUND CLOUDS MOVE IN ON BACK SIDE OF SYSTEM. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1005 PM CDT WED OCT 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1005 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70 IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE MISSISSIPPI RIVER ON THURSDAY. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG CLARKSBURG 38.66N 92.67W
10/17/2007 MONITEAU MO LAW ENFORCEMENT
NUMEROUS TREES DOWNED AT THE INTERSECTION OF HIGHWAY 50
AND ROUTE H. SIZE OF TREES UNKNOWN.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG MEXICO 39.17N 91.87W
10/18/2007 AUDRAIN MO LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY OF MEXICO.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG FULTON 38.85N 91.95W
10/18/2007 CALLAWAY MO LAW ENFORCEMENT
LARGE LIMBS DOWNING POWER LINES.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG OWENSVILLE 38.35N 91.50W
10/18/2007 GASCONADE MO LAW ENFORCEMENT
TREE DOWN.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
10/18/2007 PIKE MO LAW ENFORCEMENT
POWER LINES DOWN
&&
BRITTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
110 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
10/18/2007 PIKE MO LAW ENFORCEMENT
POWER LINES DOWN
&&
BRITTThe St Louis radar (KLSX), 110 km away, was scanning. The volume nearest the first event began at 06:10 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was blown down across a road in town.
A large tree was uprooted and blocked Route 16 west of Fieldon.
A large tree was blown over, damaging two vehicles parked in a driveway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63947, 63948, 63968.